Skip to Main content Skip to Navigation
Journal articles

High order variational integrators in the optimal control of mechanical systems

Abstract : In recent years, much effort in designing numerical methods for the simulation and optimization of mechanical systems has been put into schemes which are structure preserving. One particular class are variational integrators which are momentum preserving and symplectic. In this article, we develop two high order variational integrators which distinguish themselves in the dimension of the underling space of approximation and we investigate their application to finite-dimensional optimal control problems posed with mechanical systems. The convergence of state and control variables of the approximated problem is shown. Furthermore, by analyzing the adjoint systems of the optimal control problem and its discretized counterpart, we prove that, for these particular integrators, dualization and discretization commute.
Document type :
Journal articles
Complete list of metadata
Contributor : Estelle Bouzat Connect in order to contact the contributor
Submitted on : Wednesday, March 4, 2015 - 6:03:02 PM
Last modification on : Saturday, January 15, 2022 - 3:48:21 AM
Long-term archiving on: : Friday, June 5, 2015 - 11:16:37 AM


Campos High Order.pdf
Files produced by the author(s)



Cédric M. Campos, Sina Ober-Blöbaum, Emmanuel Trélat. High order variational integrators in the optimal control of mechanical systems. Discrete and Continuous Dynamical Systems - Series A, American Institute of Mathematical Sciences, 2015, 35 (9), pp.4193 - 4223. ⟨10.3934/dcds.2015.35.4193⟩. ⟨hal-01122910⟩



Record views


Files downloads